Louisiana, 2003

Funnel Cloud in Louisiana, July 25, 2003

July 25, 2003 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 25, 12:23 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 25, 12:23 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1220 PM CDT FRI JUL 25 2003

IN LOWER LEVELS...SURFACE ANALYSIS SHOWS REMNANTS OF WEAK FRONT FROM
JUST SOUTH OF KPIB TO KDRI TO KLFT LINE BASED ON DEW POINT ANALYSIS.
EXPECT THIS TO DISSIPATE AS IT RETREATS NORTH TONIGHT.  SATELLITE
ANALYSIS HAS CLOSED LOW NORTHEAST FLORIDA LISTED AT TD NUMBER 7. ETA
IS BEETER THAN THE AVN/GFS IN PICKING THIS OUT. NHCS  NOTHWESTERLY
TRACK LOOKS GOOD. 850MB ANALYSIS SHOWS SHORT WAVE ALONG EAST COAST
REGION WHICH COMBINED WITH UPPER LEVEL STEERING WINDS POINTS TO THIS
AS THE BEST TRACK.
BEYOND 24 HOURS WILL GO WITH AVN MODEL SOLUTION. DO NOT SE ANY
TROPICALW AVES MOVING IN LOWER LEVELS...HOWEVER MODEL SHOWS WEAK VORT
AT 500MB DRIFTING WEST ALONG THE COAST AT 500MB SATURDAY TOWARDS
KLCH CWA.  OTHERWISE...NEXT SHORT WAVE MOVING EAST FROM BRITISH
COLUMBIA ACROSS CANADIAN PROVINCES AND DROPPING INTO NOEW ENGLAND
MONDAY. DONT SEE THIS IMPACTING LA AND MS WEATHER PATTERN. OVER
TIME RIDGE OVER THE WEST RETROGRADES WEST AS ANOTHER SHORTH WAVE
MOVES IN FROM THE WEST COAST ACROSS THE TOP OF THE RIDGE AND DIGS
SOUTH OVER MIDDLE MS VALLEY MONDAY NIGHT AND LOWER MS VALLEY TUESDAY
AND WEDNESDAY. BERMUDA RIDGE REBUILDS AT THIS TIME SETTING UP
QUASI-STATIONAY MAJOR TROUGH OVER MS AND OHIO VALLEY IN LONG RANGE.

PRELIMINARY NUMBERS FOLLOW:

MCB  70/89/71/91 0324   BTR  73/90/73/91 1424
MSY  75/90/75/92 1413   GPT  72/88/72/89 1313

.NEW...NONE
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jul 25, 10:30 AM CST, 2 hours 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT FRI JUL 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY SOUTH OF NEW ORLEANS. IN ADDITION TO LIGHTNING...SOME OF THE
THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS.
SEVERE THUNDERSTORMS ARE NOT FORECAST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Terrebonne

When
July 25, 1:05 PM CST
Where
Terrebonne County, 3 mi E of Houma
Reported by
LAW ENFORCEMENT
Coordinates
29.337, -90.838 (the zone’s center; the record gives no point)

A funnel cloud was observed near Bayou Blue.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372720.